bullous pemphigoid

hello i had burketts lymphoma 4 years ago in remmision at the momment,a year so I was diagnosed with auto immune disease called bullous pemphigoid, its a skin blistering disease  not very nice at all,got referred to a dermatologist 8 mths ago was put on steriods lots of creams and antihistamines  6 weeks ago put methatrexate into the equation, had lots of side effects so he's taken me off it,he's struggling to find any chemo style drugs because i had so much of it when i had my cancer treatment,the thing is I am on 60mg prednisone daily been on it for 6 mths,the side effects are terrible,water retention, insomnia, sweating like you couldn't imagine, constantly dropping things,lots of falls,loss of balance,confusion,as soon as I start trying to tapper down from 60mg the bullous flares up,my doctor says its to high a dose,the hospital say its to high a dose,the dermatologist has told me I need to stay on it to try and slow down the spread of blisters,basically trapped in a cycle and i cant see a way out,the steriods have also given me type 2 steriod induced diabetes 

  • Hi , sorry to hear you are suffering from Bullous pemphigoid. It is a horrible condition and not what you want to collect after being through treatment for Burketts. 
    I meet a few folks at Dermatology being treated for BP during my 14+ years having treatment for my Skin NHL (CTCL) and yes it’s hard to treat and you do have to walk a very thin line between the counter effects from treatments that are being proposed from different teams.

    I can’t help you but having lived with open skin tumours fir 14 years I can empathise with you.

    I do hope a plan can be found to move this forward in a positive way for you.

    Mike

    Mike - Thehighlander

    It always seems impossible until its done - Nelson Mandela

    Click to see how to add details to your profile

  • thank you my friend the 60mg prednisone is the big issue cos my dermatologist wants me to stay on 60mg like o have for the last 6mths ,but the side affects aint much better than the bullous,the triouble is the steriods have left me wide open to infection which i have had for 3-4 weeks